Alert archive / California / Wind Advisories in 2024
Wind Advisory 6, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this wind advisory at Mar 12, 2024, 1:02 PM PDT for 8 counties in California. It took effect at Mar 13, 2024, 5:00 PM PDT. It was in force for 42 hr.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2024, 1:02 PM PDT (20:02 UTC)
- In effect from
- Mar 13, 2024, 5:00 PM PDT
- Expired
- Mar 15, 2024, 11:00 AM PDT
- In force
- 42 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties Alameda County, CA, Contra Costa County, CA, Marin County, CA, Napa County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 77 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 8.0 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 638 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 230 m²/s²
- 0-3 km storm-relative helicity
- 321 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
465 WWUS76 KMTR 122002 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 102 PM PDT Tue Mar 12 2024 CAZ504-514-515-130415- /O.NEW.KMTR.WI.Y.0006.240314T0000Z-240315T1800Z/ North Bay Interior Mountains-Eastern Santa Clara Hills- East Bay Hills- 102 PM PDT Tue Mar 12 2024 ...WIND ADVISORY IN EFFECT FROM 5 PM WEDNESDAY TO 11 AM PDT FRIDAY... * WHAT...North to Northeast winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...North Bay Interior Mountains, Eastern Santa Clara Hills and East Bay Hills. * WHEN...From 5 PM Wednesday to 11 AM PDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ506-510-130415- /O.NEW.KMTR.WI.Y.0006.240314T0500Z-240315T0000Z/ North Bay Interior Valleys-East Bay Interior Valleys- 102 PM PDT Tue Mar 12 2024 ...WIND ADVISORY IN EFFECT FROM 10 PM WEDNESDAY TO 5 PM PDT THURSDAY... * WHAT...North to Northeast winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...North Bay Interior Valleys and East Bay Interior Valleys. * WHEN...From 10 PM Wednesday to 5 PM PDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/mtr
9 follow-up statements
433 WWUS76 KMTR 130404 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 904 PM PDT Tue Mar 12 2024 CAZ504-514-515-131500- /O.CON.KMTR.WI.Y.0006.240314T0000Z-240315T1800Z/ North Bay Interior Mountains-Eastern Santa Clara Hills- East Bay Hills- 904 PM PDT Tue Mar 12 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM WEDNESDAY TO 11 AM PDT FRIDAY... * WHAT...North to Northeast winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...North Bay Interior Mountains, Eastern Santa Clara Hills and East Bay Hills. * WHEN...From 5 PM Wednesday to 11 AM PDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ506-510-131500- /O.CON.KMTR.WI.Y.0006.240314T0500Z-240315T0000Z/ North Bay Interior Valleys-East Bay Interior Valleys- 904 PM PDT Tue Mar 12 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM WEDNESDAY TO 5 PM PDT THURSDAY... * WHAT...North to Northeast winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...North Bay Interior Valleys and East Bay Interior Valleys. * WHEN...From 10 PM Wednesday to 5 PM PDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. . PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/mtr
090 WWUS76 KMTR 130748 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 1248 AM PDT Wed Mar 13 2024 CAZ502-512-131600- /O.EXA.KMTR.WI.Y.0006.240314T0000Z-240315T1800Z/ Marin Coastal Range-Santa Cruz Mountains- 1248 AM PDT Wed Mar 13 2024 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM PDT FRIDAY... * WHAT...North to northeast winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Marin Coastal Range and Santa Cruz Mountains. * WHEN...From 5 PM this afternoon to 11 AM PDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ504-514-515-131600- /O.CON.KMTR.WI.Y.0006.240314T0000Z-240315T1800Z/ North Bay Interior Mountains-Eastern Santa Clara Hills- East Bay Hills- 1248 AM PDT Wed Mar 13 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM PDT FRIDAY... * WHAT...North to northeast winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...North Bay Interior Mountains, Eastern Santa Clara Hills and East Bay Hills. * WHEN...From 5 PM this afternoon to 11 AM PDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ506-510-131600- /O.CON.KMTR.WI.Y.0006.240314T0500Z-240315T0000Z/ North Bay Interior Valleys-East Bay Interior Valleys- 1248 AM PDT Wed Mar 13 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 5 PM PDT THURSDAY... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...North Bay Interior Valleys and East Bay Interior Valleys. * WHEN...From 10 PM this evening to 5 PM PDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/mtr
993 WWUS76 KMTR 131556 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 856 AM PDT Wed Mar 13 2024 CAZ502-504-512-514-515-140500- /O.CON.KMTR.WI.Y.0006.240314T0000Z-240315T1800Z/ Marin Coastal Range-North Bay Interior Mountains- Santa Cruz Mountains-Eastern Santa Clara Hills-East Bay Hills- 856 AM PDT Wed Mar 13 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM PDT FRIDAY... * WHAT...North to northeast winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Marin Coastal Range and Santa Cruz Mountains. * WHEN...From 5 PM this afternoon to 11 AM PDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ506-510-140500- /O.CON.KMTR.WI.Y.0006.240314T0500Z-240315T0000Z/ North Bay Interior Valleys-East Bay Interior Valleys- 856 AM PDT Wed Mar 13 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 5 PM PDT THURSDAY... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...North Bay Interior Valleys and East Bay Interior Valleys. * WHEN...From 10 PM this evening to 5 PM PDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/mtr
511 WWUS76 KMTR 131603 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 903 AM PDT Wed Mar 13 2024 CAZ502-504-512-514-515-140500- /O.CON.KMTR.WI.Y.0006.240314T0000Z-240315T1800Z/ Marin Coastal Range-North Bay Interior Mountains- Santa Cruz Mountains-Eastern Santa Clara Hills-East Bay Hills- 903 AM PDT Wed Mar 13 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM PDT FRIDAY... * WHAT...North to northeast winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Marin Coastal Range, Santa Cruz Mountains, North Bay Interior Mountains, Eastern Santa Clara Hills and East Bay Hills. * WHEN...From 5 PM this afternoon to 11 AM PDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ506-510-140500- /O.CON.KMTR.WI.Y.0006.240314T0500Z-240315T0000Z/ North Bay Interior Valleys-East Bay Interior Valleys- 903 AM PDT Wed Mar 13 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 5 PM PDT THURSDAY... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...North Bay Interior Valleys and East Bay Interior Valleys. * WHEN...From 10 PM this evening to 5 PM PDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/mtr
353 WWUS76 KMTR 140444 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 944 PM PDT Wed Mar 13 2024 CAZ502-504-512-514-515-141245- /O.CON.KMTR.WI.Y.0006.000000T0000Z-240315T1800Z/ Marin Coastal Range-North Bay Interior Mountains- Santa Cruz Mountains-Eastern Santa Clara Hills-East Bay Hills- 944 PM PDT Wed Mar 13 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT FRIDAY... * WHAT...North to northeast winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Marin Coastal Range, Santa Cruz Mountains, North Bay Interior Mountains, Eastern Santa Clara Hills and East Bay Hills. * WHEN...Until 11 AM PDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ506-510-141245- /O.CON.KMTR.WI.Y.0006.240314T0500Z-240315T0000Z/ North Bay Interior Valleys-East Bay Interior Valleys- 944 PM PDT Wed Mar 13 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THURSDAY... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...North Bay Interior Valleys and East Bay Interior Valleys. * WHEN...Until 5 PM PDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/mtr
918 WWUS76 KMTR 140826 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 126 AM PDT Thu Mar 14 2024 CAZ502-504-512-514-515-141630- /O.CON.KMTR.WI.Y.0006.000000T0000Z-240315T1800Z/ Marin Coastal Range-North Bay Interior Mountains- Santa Cruz Mountains-Eastern Santa Clara Hills-East Bay Hills- 126 AM PDT Thu Mar 14 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT FRIDAY... * WHAT...North winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Marin Coastal Range, North Bay Interior Mountains, Santa Cruz Mountains, Eastern Santa Clara Hills and East Bay Hills. * WHEN...Until 11 AM PDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ506-510-141630- /O.CON.KMTR.WI.Y.0006.000000T0000Z-240315T0000Z/ North Bay Interior Valleys-East Bay Interior Valleys- 126 AM PDT Thu Mar 14 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph. * WHERE...North Bay Interior Valleys and East Bay Interior Valleys. * WHEN...Until 5 PM PDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/mtr
237 WWUS76 KMTR 141609 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 909 AM PDT Thu Mar 14 2024 CAZ502-504-512-514-515-150500- /O.CON.KMTR.WI.Y.0006.000000T0000Z-240315T1800Z/ Marin Coastal Range-North Bay Interior Mountains- Santa Cruz Mountains-Eastern Santa Clara Hills-East Bay Hills- 909 AM PDT Thu Mar 14 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT FRIDAY... * WHAT...North winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Marin Coastal Range, North Bay Interior Mountains, Santa Cruz Mountains, Eastern Santa Clara Hills and East Bay Hills. * WHEN...Until 11 AM PDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ506-510-150000- /O.CON.KMTR.WI.Y.0006.000000T0000Z-240315T0000Z/ North Bay Interior Valleys-East Bay Interior Valleys- 909 AM PDT Thu Mar 14 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph. * WHERE...North Bay Interior Valleys and East Bay Interior Valleys. * WHEN...Until 5 PM PDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/mtr
532 WWUS76 KMTR 142336 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 436 PM PDT Thu Mar 14 2024 CAZ506-510-150045- /O.EXP.KMTR.WI.Y.0006.000000T0000Z-240315T0000Z/ North Bay Interior Valleys-East Bay Interior Valleys- 436 PM PDT Thu Mar 14 2024 ...WIND ADVISORY WILL EXPIRE AT 5 PM PDT THIS AFTERNOON... $$ CAZ502-504-512-514-515-151800- /O.CON.KMTR.WI.Y.0006.000000T0000Z-240315T1800Z/ Marin Coastal Range-North Bay Interior Mountains- Santa Cruz Mountains-Eastern Santa Clara Hills-East Bay Hills- 436 PM PDT Thu Mar 14 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT FRIDAY... * WHAT...North winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Marin Coastal Range, North Bay Interior Mountains, Santa Cruz Mountains, Eastern Santa Clara Hills and East Bay Hills. * WHEN...Until 11 AM PDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/mtr
124 WWUS76 KMTR 151750 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 1050 AM PDT Fri Mar 15 2024 CAZ502-504-512-514-515-151900- /O.EXP.KMTR.WI.Y.0006.000000T0000Z-240315T1800Z/ Marin Coastal Range-North Bay Interior Mountains- Santa Cruz Mountains-Eastern Santa Clara Hills-East Bay Hills- 1050 AM PDT Fri Mar 15 2024 ...WIND ADVISORY WILL EXPIRE AT 11 AM PDT THIS MORNING... Gusty winds of 30-40 mph will continue in portions of the North Bay and East Bay Hills this morning. However, these winds are expected to remain below Wind Advisory criteria and will be diminishing through midday. Therefore, the Wind Advisory will be allowed to expire. $$ For more information from the National Weather Service visit https://weather.gov/mtr
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Mar 12, 11:12 AM PDT, 1 hour 50 minutes earlier.
Area forecast discussion, Mar 12, 11:12 AM PDT, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service San Francisco CA
1112 AM PDT Tue Mar 12 2024
...New AVIATION, MARINE...
.SYNOPSIS...
Issued at 101 AM PDT Tue Mar 12 2024
Light rain showers this morning will give way to a prolonged dry
period across the region as high pressure builds across the
eastern Pacific. Breezy to gusty northerly winds will develop on
Wednesday into Thursday. High pressure remains nearby into the
weekend with mild temperatures and dry conditions expected.
&&
.SHORT TERM...
(Today and tonight)
Issued at 101 AM PDT Tue Mar 12 2024
A weak cold front will continue its southeastward progression
through the Bay Area and Central Coast this morning. Light to
briefly moderate rain should accompany the frontal passage with
additional rainfall amounts generally between 0.1-0.25" for the
coastal regions, <0.1" for the interior East Bay, and perhaps a few
hundredths for southern Monterey and San Benito Counties. Clouds
should clear from north to south this afternoon thus allowing high
temperatures to reach the lower 60s for most areas away from the
immediate coast. Onshore winds should become a bit breezy this
afternoon and evening with gusts in the 15-20 mph range along the
coast and within some of the higher peaks of the coastal ranges.
Lows tonight will dip into the upper 30s to lower 40s, except for
mid 40s along the immediate coast and bays.
&&
.LONG TERM...
(Wednesday through Monday)
Issued at 101 AM PDT Tue Mar 12 2024
An omega blocking pattern will evolve aloft featuring an anomalously
strong upper ridge locating across the northeast Pacific. This will
support a strengthening surface ridge across the Intermountain West
with low pressure across the Desert Southwest. The associated
pressure gradient will result in the development of gusty offshore
winds Wednesday night into Thursday. A consensus of the deterministic
guidance and their ensembles all suggest 1000-850 mb layer mean
winds increasing to around 35-40 kt from the N/NE across the
Sacramento Valley and North Bay late Wednesday, with these stronger
winds filtering into the Bay Area by early Thursday. This will
translate to strong wind gusts of 40-50 mph within the higher
terrain of the North and East Bays, with some potential for gusts to
around 40 mph mixing down within the East Bay Valleys. Locations
along the SF Bay shoreline could become breezy as well wherever
offshore winds are able to accelerate through gaps in the coastal
terrain. These offshore winds will kick off a drying trend which
persists for the remainder of the extended forecast period.
A warming trend ensues for mid to late week with high pressure in
control. Look for highs to climb into the upper 60s along the coast
with 70s inland. Winds will subside by Friday as low pressure over
the Desert Southwest weakens. The blocking pattern continues into
the weekend with mild temperatures and dry conditions persisting.
&&
.AVIATION...
(18Z TAFS)
Issued at 1101 AM PDT Tue Mar 12 2024
Cold front moving through the region this morning bringing light
rain showers. Much of the shower activity will be south of the
Bay Area by this issuance. CIGs generally MVFR along the front.
Cloud decks begin to diminish and winds turn northwesterly behind
the front late this morning and early afternoon. Cloud gradually
clear through tonight with mostly clear skies by Wednesday
morning.
Vicinity of SFO...MVFR cigs gradually clear out through midday.
NW winds increase this afternoon with gusts 15-20 kts. VFR
expected to prevail from this afternoon through the rest of the
TAF period.
SFO Bridge Approach...Similar to SFO.
Monterey Bay Terminals...MVFR OVC and light rain showers through
midday today as a weak front moves through. Winds turning NW
behind the front this afternoon. Skies gradually clear this
afternoon to VFR. Medium confidence that VFR prevails through the
night into Wednesday morning.
&&
.MARINE...
(Today through Sunday)
Issued at 1101 AM PDT Tue Mar 12 2024
A cold front is pushing through the Bay Area this morning. Winds
will shift to northwesterly after the front passes and increase in
strength through the day. A moderate period northwesterly swell
reduces across the waters with a new moderate period northwesterly
swell train arriving this afternoon. By early Wednesday morning,
northwesterly winds will strengthen to become fresh to strong,
with some gale force gusts over the outer southern waters.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
CA...None.
PZ...Small Craft Advisory from 3 PM this afternoon to 9 PM PDT this
evening for Mry Bay.
Small Craft Advisory from 2 PM to 9 PM PDT Wednesday for Mry Bay.
Small Craft Advisory until 9 PM PDT Wednesday for Pigeon Pt to
Pt Pinos 10-60 NM-Pt Arena to Pt Reyes 0-10 nm-Pt Arena to
Pt Reyes 10-60 NM.
Small Craft Advisory from 9 PM this evening to 3 PM PDT
Wednesday for Pt Reyes to Pigeon Pt 0-10 nm.
Small Craft Advisory from 3 PM this afternoon to 3 PM PDT
Wednesday for Pigeon Pt to Pt Pinos 0-10 nm.
Small Craft Advisory until 3 AM PDT Wednesday for Pt Pinos to Pt
Piedras Blancas 0-10 nm.
Gale Warning from 3 AM to 9 PM PDT Wednesday for Pt Pinos to Pt
Piedras Blancas 0-10 nm.
&&
SHORT TERM...SPM
LONG TERM....SPM
AVIATION...Behringer
MARINE...Flynn
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayareaThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 2:33 AM PDT | Gale Watch | MTR | 12 hr | |
| Mar 12, 2:33 AM PDT | Small Craft Advisory | MTR | 66 hr |
Nearby
Wind Advisories in California, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.